OK, so I read mostly that people with TN loose weight because of pain and not being able to eat. I understand that, I lived that. However, when the pain starts to subside and I had to stay on medication I put up massive weight. Like 3 stone in four months kind of weight. I have managed to shift 9 pounds of that but seem to have hit a stoppage. In the last three weeks not on expound has gone and have been eating really well an exercising an hour 5 days out of 7 before the tiredness sets in for the day. It’s so very frustrating. Anyone having this problem with there meds? I admit depression probably didn’t help along the way but I’m putting most of the blame on th meds and what about them makes it so hard to shift off again?? Any thoughts would be great.
Hi Suzi,it’s well known that the meds cause weight gain particularily at higher dosages.Its fluid retention especially around the middle!What meds are you on? At 600 mg a day of pregabalin I put on about two stone and I eat like a bird.When I went down on dosage the weight just dropped off.Like you I exercised a lot at that time but no weight loss.I think there are many people here with the same problem.All the best!
I crave sugar when I am in pain. I don't feel like eating most of the time but that craving is huge. So I tend to eat sugary food when I do eat, just to fight that. It's a terrible way to eat so I am sure that contributed to weight gain. I do the paleo diet and I have been able to fulfill the sugar cravings and lose weight in the process.
I've gained about 5 lbs since on amitriptyline. Doesn't sound like a lot, but I'm short and slightly overweight as it is, and I didn't need the extra 5 lbs! When I'm in pain, I can only eat chicken noodle soup, peanut butter and jelly sandwiches, and jello (like I have the flu).
I don't really have any advice I just wanted to say that you are not alone. Amitriptyline especially made me gain weight because I would wake up every night in the middle of the night and eat. Like a lot. It was the strangest thing. "Sleep-eating" and it is apparently an actual side effect of that medication. I am on Nortriptyline now and it doesn't matter how healthy I try to eat I cannot lose weight. There just seems to be a puffiness that happens with this med. If I go up to higher doses I immediately gain more weight.
It sucks. Yet another bad side effect that we have to deal with in order to try to get this pain under control.
Hi all, thanks for the replies.
Eileen I was the same, I was taking 600 mg of lyrica and 50 mg of amitryptaline by night. I now only on 25 mg of amitryptaline by night again in the last 6 weeks for very bad headaches and face twitching like a mad thing. It’s very frustrating, my brother is following the same diet as me and we exercise together mostly and it’s just falling off him and I am so jealous. Delighted for him but raging at the same time.
Dana, what is the palebo diet? Sounds like it could be hard
Cindylou, I two am on amitryptaline. I was off it when I originally started my new healthy lifestyle and the first half stone shifted within 3 weeks. I then was put back on the amitryptaline and lost the last two pounds the first week of being on it. But a half pound is all I have managed since the second week of being back on it again. Cravings for any kind of food going is just painful at this point.
Justjane, it’s very unfair. I’m dreading when i have to go back on the full dose again and won’t be in any way to exercise. Three stone in four months is just scary and everywhere from my chest to thighs now have lovely dark purple stretch marks that I never even noticed until I was lowering down at the start of this year. It’s amazing the affect the meds had on me and how much I didn’t notice until I was starting to wean off them.
My biggest fear to b e honest with ye is I’m a bridesmaid for a wedding of a friend in August. My dress was ordered last year as a 12. Have never ever been bigger than a 12, fluctuate between a 10 and 12 all my life. If I can’t shift the weight I’m going to have to order a size 16 out of my own pocket. It’s just bloody added stress. Plus it’s a confidence killer. Big time. Once again thank you so much for all yer replies
And yet 25 mg ampritripyline is not that much but enough to pile the weight on and nortripyline will do the same even at lower doses.But Suzi it’s interesting that you haven’t shifted your pregabalin weight now that you are off it.When did you come off the pregabalin ? It often takes a few months to get back to your original weight so maybe the wedding dress will be a size10/12! Incidently why did you come off pregabalin? Best Wishes and enjoy the rest of the day!